MAUDE Adverse Event Report: Cardiovascular Systems Incorporated Diamondback Coronary; Catheter, Coronary, Atherectomy

Cardiovascular Systems Incorporated Diamondback Coronary; Catheter, Coronary, Atherectomy
Model Number DBEC-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Perforation of Vessels (2135); Vascular Dissection (3160)
Date of Event 06/03/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that during procedure to treat 90% stenosed heavily calcified mid proximal circumflex artery with mild tortuosity using a diamondback 360 coronary orbital atherectomy device (oad).Perforation occurred in the left main (lm) to ostial circumflex during atherectomy.The patient experienced cardiac arrest and expired.It was noted that the physician used correct procedure technique and there was no alleged malfunction of the device.
 
Event or Problem Description
It was reported that during procedure to treat 90% stenosed heavily calcified mid proximal circumflex artery with mild tortuosity using a diamondback 360 coronary orbital atherectomy device (oad).Perforation occurred in the left main (lm) to ostial circumflex during atherectomy.The patient experienced cardiac arrest and expired.It was noted that the physician used correct procedure technique and there was no alleged malfunction of the device.Additional information was received and in the physician's opinion, the primary cause of death was perforation and secondary was that it was unable to cover the perforation.The physician believed the oad pulled a dissection and caused perforation.The patient was coded for about 45-60 min before pronouncing death.The patient did not recover after cardiac pulmonary resuscitation.No treatment was administered to resolve perforation as the patient expired.
 
Additional Manufacturer Narrative
H6 - health effect - clinical code 3160 and health effect - impact code 4641 were added.The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported patient perforation of vessels, cardiac arrest, vascular dissection and death appears to be related to operational context.In this case it is possible that the reported patient perforation of vessels, cardiac arrest, vascular dissection and death are a result of the patient¿s disease severity and/or use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated fields: b5, g3, g6, h2, h6 (health effect - clinical code, health effect - impact code, type of investigation, investigation findings, investigation conclusions) and h11.

Brand Name
Diamondback Coronary
Common Device Name
Catheter, Coronary, Atherectomy
Manufacturer (Section D)
Cardiovascular Systems Incorporated
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
Cardiovascular Systems Incorporated, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
+1(651)756-2718
MDR Report Key25616643
Report Number3004742232-2026-00152
Device Sequence Number9102074
Product Code MCX
UDI-Device Identifier10850026568698
UDI-Public(01)10850026568698(17)280131(10)597846-1
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDBEC-125
Device Catalogue Number7-10098-01
Device Lot Number597846-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2026
Supplement Date Received by Manufacturer08/24/2026
Initial Report FDA Received Date06/24/2026
Supplement Report FDA Received Date09/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR
Patient SexFemale
Patient Weight199 LB
Patient RaceWhite